MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; FIXATION DEVICE, INTERNAL, NAIL, INTRAMEDULLARY

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE STRYDE SYSTEM; FIXATION DEVICE, INTERNAL, NAIL, INTRAMEDULLARY
Model Number PS10.0-80D280
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product has been returned for evaluation as it remains in-situ.Radiographs provided did not confirm the alleged event.No root cause can be confirmed at this time.
 
Event or Problem Description
Information was received that an osteotomy procedure was performed on (b)(6) 2020.As per the reporter, the nail was not lengthening in the left leg.
 
Additional Manufacturer Narrative
Device evaluation: the nail was visually inspected and revealed that the housing tube was deformed (dent) and there were laser marks on the nail.X-rays for internal components showed no damage and revealed the nail to be partially distracted.The nail was functionally tested and was not able to distract and retract with the erc and high-speed magnet.It was found to be jammed.It subsequently failed the force test and stoke test.The reported description was confirmed as there was damage found on the housing tube located at the anti-rotation lug and it may have caused excessive drag on the distraction rod which resulted in a failure to distract.The drag from the dent may have caused the inability to apply enough force for limb lengthening.However, the dhr documents indicated that unit was manufactured in accordance with the specified requirements at that time and met all of the required quality inspections prior to shipment.

Brand Name
PRECICE STRYDE SYSTEM
Common Device Name
FIXATION DEVICE, INTERNAL, NAIL, INTRAMEDULLARY
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise
suite 100
aliso viejo CA 92656
MDR Report Key9901015
Report Number3006179046-2020-00159
Device Sequence Number2807971
Product Code HSB
UDI-Device Identifier00887517951199
UDI-Public887517951199
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K180503
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS10.0-80D280
Device Lot Number81207312-AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/06/2020
Supplement Date Received by Manufacturer01/14/2021
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;